MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS 3.5MM HEX DRIVE; INSTRUMENT, HIP

ZIMMER BIOMET, INC. ARCOS 3.5MM HEX DRIVE; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the torque screwdriver tip broke while tightening the cone trial.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Visual examination of the provided pictures identified the driver in a bio-hazard bag with some bio-debris to the device.It cannot be confirmed if the tip is fractured from the picture.Part and lot cannot be identified as well.No further evaluation can be made from the provided picture.Part and lot identification are necessary for review of device history records, neither were provided.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.H3 other text : device location is unknown.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
There is no update to the prior event description provided.
 
Event or Problem Description
There is no update to the prior event description provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4 d4: udi g3 g6 h2 h3 h6 h10 corrected: h1 visual examination of the returned product identified the tip of the hex driver to be fractured.The fractured piece was not returned.Scuff rings are present around the shaft near the tip.Discoloration spots were observed on the grip.The connector is scuffed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Root cause unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARCOS 3.5MM HEX DRIVE
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17315085
Report Number0001825034-2023-01543
Device Sequence Number4036906
Product Code KWA
UDI-Device Identifier00880304484498
UDI-Public(01)00880304484498(11)180921(10)ZB180501
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-301852
Device Lot NumberZB180501
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer07/31/2023
09/27/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/09/2023
09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale